MAUDE Adverse Event Report: ZEALAND PHARMA U.S. INC. V-GO DISPOSABLE INSULIN DELIVERY DEVICE

ZEALAND PHARMA U.S. INC. V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zealand ae assessor spoke with the vgo user who reported to customer care that she had bg values in the 600 range on the vgo, was hospitalized and she experienced "hot sweats and her stomach felt sick." the vgo user reports she has been struggling with "severe" bilateral lower extremity cellulitis for the last 6 months or more (pre-vgo).She states that her cellulitis got worse over the past few weeks and she delayed treatment as she is "overwhelmed with personal stress".Patient also reported she had been under treatment for a continuing uti with yeast for "over one year." patient stated she knew last week her uti "was very bad" but she did not seek treatment related to her feeling overwhelmed with personal stress.The vgo user is prescribed insulin for bg correction via an insulin pen and she states that she did not correct her hyperglycemia as it started "going up as the infections were getting worse." patient reported that she may take 30 to 50 units of novolog during the day depending on her bg values.Patient also reports eating "not good foods" when she was stressed.Prior to her hospitalization she took several tylenol 4 for "severe pain" (she reports she chronic pain disorder), ropinirole for her pre-vgo diagnosis of restless leg syndrome and klonopin for anxiety.Patient stated the combination of the medications listed above in addition to "other medication" caused her to become severely confused and "not able to function or take care of" herself.Patietn states she was not discharged from the hospital until 10/10/20 early in the day.Patient reported prior hospitalizations related to her cellulitis which existed pre-vgo.Patient does report that her "usual bg" on vgo is in the mid 100 to 200 when she takes her medications as prescribed and her uti, cellulitis, pain and stress is managed.Patient stated she "was out of her mind with the infections and medication reaction." the vgo user could not recall how she ended up in the hospital.There are multiple factors that are contributing to the hospitalization and elevated bg values in this complaint.The report of the cellulitis and uti which were reported by the vgo user as "requiring a few powerful antibiotics right away in the hospital" can increase bg values, additionally the personal stress, unhealthy food choices (higher carbohydrates food choices/snacks) and the report of "bad pain" all contribute to hyperglycemia.The vgo user not taking her prescribed novolog insulin pen injections for additional correction/bg mgmt.Because she "did not feel like it and being out of her mind", would also cause hyperglycemia.Deciding to not apply a new vgo when unable to deliver bolus dosing, could also contribute to the hyperglycemia.This complaint is serious however with the information the vgo user provided to the ae assessor it is evident there are multiple reasons for the bg "around 600".The vgo user decisions and her medical issues are the main factors which likely resulted in the hyperglycemia.She was hospitalized for mgmt.Of her uti, her "severe" cellulitis,pain, hyperglycemia, her confusion and disorientation (which she attributes to a medication reaction from mixing tylenol 4, klonopin, ropinirole plus other medications she did not want to list).Her poor decision making by taking no action when her bg was gradually rising into the high 200 and 300 range is noted.She attributed the bg in the high 200 and 300 range to her "infections were getting worse".She states she was educated by the hospital staff to refrain from mixing her medications.
 
Event or Problem Description
Patient reported the bolus delivery buttons locked out on patient while using the v-go and patient experienced hyperglycemia.Patient stated on a normal day her numbers are around 200 however on this day her numbers were around 560.Patent stated last week her numbers were around 600.Patient says she was directed by her doctor to take 50 units of novolog to bring her number back down.Patient was admitted and discharged on (b)(6) 2020.Patient experienced hot sweats and patient stomach felt sick.Patient wore v-on her tummy while she was hospitalized.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
ZEALAND PHARMA U.S. INC.
293 boston post road west
suite 330
marlborough MA 01752
MDR Report Key10746784
Report Number1226572-2020-00389
Device Sequence Number13928706
Product Code LZG
UDI-Device Identifier00385609600012
UDI-Public(01)00385609600012(17)220903(10)FG420047
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/03/2022
Device Model NumberV-GO 40
Device Catalogue Number8560-9600-01
Device Lot NumberVG419264B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR